Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jan 25, 2012, 4:19 AM CST for Milam County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2012, 4:19 AM CST (10:19 UTC)
- Expired
- Jan 25, 2012, 5:00 AM CST
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Milam County, TX
The radar
The Ft Hood radar (KGRK), 44 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 25, 3:17 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 351 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1865 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
072
WUUS54 KFWD 251019
SVRFWD
TXC331-251100-
/O.NEW.KFWD.SV.W.0001.120125T1019Z-120125T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
419 AM CST WED JAN 25 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILAM COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 500 AM CST
* AT 419 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
THORNDALE...AND MOVING NORTH AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THORNDALE AROUND 425 AM...
ROCKDALE AROUND 435 AM...
CAMERON AROUND 455 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM WEDNESDAY MORNING FOR
NORTH CENTRAL TEXAS.
&&
LAT...LON 3072 9727 3075 9731 3089 9726 3110 9683
3107 9681 3107 9682 3099 9675 3097 9677
3093 9676 3090 9672 3090 9670 3062 9684
3046 9716
TIME...MOT...LOC 1019Z 194DEG 35KT 3057 9723
$$
42/MM2 follow-up statements
236
WWUS54 KFWD 251038
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 AM CST WED JAN 25 2012
TXC331-251100-
/O.CON.KFWD.SV.W.0001.000000T0000Z-120125T1100Z/
MILAM TX-
438 AM CST WED JAN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CST
FOR MILAM COUNTY...
AT 437 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF BUCKHOLTS...MOVING
NORTH AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BUCKHOLTS AND CAMERON AROUND 445 AM CST...
LAT...LON 3072 9727 3075 9731 3089 9726 3110 9683
3107 9681 3107 9682 3099 9675 3097 9677
3093 9676 3090 9672 3090 9670 3062 9684
3046 9716
TIME...MOT...LOC 1037Z 193DEG 45KT 3080 9713
$$
42/MM670
WWUS54 KFWD 251056
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 AM CST WED JAN 25 2012
TXC331-251106-
/O.EXP.KFWD.SV.W.0001.000000T0000Z-120125T1100Z/
MILAM TX-
456 AM CST WED JAN 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR MILAM COUNTY EXPIRES AT 500 AM
CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST WEDNESDAY
MORNING.
LAT...LON 3072 9727 3075 9731 3089 9726 3110 9683
3107 9681 3107 9682 3099 9675 3097 9677
3093 9676 3090 9672 3090 9670 3062 9684
3046 9716
TIME...MOT...LOC 1056Z 193DEG 45KT 3103 9707
$$
42/MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 3:48 AM CST, 31 minutes earlier.
Area forecast discussion, Jan 25, 3:48 AM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 348 AM CST WED JAN 25 2012 .DISCUSSION... A DYNAMIC UPPER LEVEL STORM SYSTEM WILL CONTINUE TO PRODUCE WIDESPREAD RAIN AND THUNDERSTORMS ACROSS NORTH AND CENTRAL TEXAS THROUGH MUCH OF THE DAY TODAY. THE LOW CENTER WAS LOCATED OVER WEST TEXAS EARLY THIS MORNING AND WILL BE SLOW TO MIGRATE SOUTHEAST ALONG THE RIO GRANDE TODAY...BEFORE WORKING ITS WAY EAST ACROSS CENTRAL TEXAS TOMORROW...THEN FINALLY EAST OF THE STATE TOMORROW NIGHT. AT THE SURFACE...A LOW PRESSURE CENTER WAS SPINNING UP OVER SOUTH-CENTRAL TEXAS EARLY THIS MORNING...WITH A WARM FRONT EXTENDING NORTHEASTWARD ACROSS THE SOUTHERN FWD COUNTIES. INSTABILITY IS LACKING ACROSS MOST OF THE AREA...BUT INCREASES SUBSTANTIALLY ALONG AND SOUTH OF THE SURFACE BOUNDARY. THIS IN COMBINATION WITH THE IMPRESSIVE LOW LEVEL HELICITY VALUES SHOULD ALLOW FOR THE DEVELOPMENT OF SOME SEVERE STORMS OVER ROUGHLY THE SOUTHERN THIRD OF NORTH TEXAS THROUGH THE MORNING HOURS. A FEW STORMS JUST SOUTH OF THE AREA HAVE SHOWN SIGNS OF ROTATION DURING THE PAST HOUR AND CANNOT RULE OUT A FEW ISOLATED TORNADOES ALONG WITH THE DAMAGING WIND THREAT THIS MORNING. AFTER COORDINATING WITH SPC...A TORNADO WATCH HAS BEEN ISSUED FOR AREAS ROUGHLY ALONG AND SOUTH OF A LINE FROM ATHENS TO HILLSBORO TO LAMPASAS...EFFECTIVE UNTIL 11 AM CST. THE HEAVY RAINFALL THREAT WILL ALSO EXIST THROUGH THE MORNING AS SOAKING THUNDERSTORMS HAVE BEEN RECURRING ACROSS MUCH OF THE AREA SINCE YESTERDAY AFTERNOON. RAINFALL HAS ALREADY BEEN ABOVE NORMAL SO FAR THIS WINTER. THIS PARTICULAR SETUP HAS GENERATED PRECIPITABLE H2O VALUES AROUND 1.5 INCHES WHICH IS IMPRESSIVE FOR THIS TIME OF YEAR. HEADWATERS OF THE SABINE AND PORTIONS OF THE TRINITY RIVER ARE ALREADY EXPERIENCING OR FORECAST TO EXPERIENCE LEVELS ABOVE FLOOD STAGE...WITH ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES STILL POSSIBLE. BOTH RIVER FLOODING AND URBAN STREET FLOODING WILL REMAIN A POSSIBILITY AND THE FLASH FLOOD WATCH WILL CONTINUE ACROSS ALL BUT THE WESTERN-MOST COUNTIES THROUGH NOON TODAY. BOTH THE HEAVY RAIN AND SEVERE THREAT WILL END FROM WEST TO EAST THIS AFTERNOON AND THIS EVENING AS THE SURFACE LOW AND FRONTAL SYSTEM MOVE EAST OF THE AREA. WINDS WILL CONCURRENTLY BACK TO THE NORTHEAST AND THEN TO THE NORTH AS THIS HAPPENS...KEEPING TEMPERATURES FROM WARMING MUCH ABOVE CURRENT READINGS OVER THE NORTHWESTERN HALF OF THE REGION. THE COOL CONDITIONS WILL CONTINUE THROUGH TOMORROW. SHOWERS WILL ALSO REMAIN POSSIBLE THROUGH THE DAY THURSDAY ASSOCIATED WITH DECENT LIFT AND WRAP-AROUND MOISTURE AS THE UPPER LOW CENTER MOVES OVERHEAD. RAIN SHOULD END AREA-WIDE BY FRIDAY AS THE SYSTEM OPENS UP AND ACCELERATES TOWARDS THE EAST COAST AND SUBSIDENCE IS LEFT IN ITS WAKE. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT KEEPING TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR OVER THE WEEKEND. A WEAK UPPER DISTURBANCE WILL BRUSH THE AREA NEXT TUESDAY BUT RAIN CHANCES WILL REMAIN SLIM TO NON-EXISTENT FOR THE EXTENDED PORTION OF THE FORECAST. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 52 44 56 36 63 / 90 40 30 10 0 WACO, TX 59 43 58 37 64 / 90 40 30 20 0 PARIS, TX 52 47 59 38 60 / 100 60 50 10 0 DENTON, TX 49 43 54 33 63 / 80 40 30 10 0 MCKINNEY, TX 51 45 56 35 63 / 90 50 30 10 0 DALLAS, TX 52 45 56 38 63 / 90 40 30 10 0 TERRELL, TX 57 47 57 38 62 / 100 50 40 20 0 CORSICANA, TX 62 47 58 40 63 / 100 50 40 20 0 TEMPLE, TX 61 44 58 38 65 / 90 30 30 20 0 MINERAL WELLS, TX 50 40 56 32 65 / 60 40 30 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR TXZ091>095-101>107- 116>123-130>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Jan 25, 2:41 AM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 241 AM CST WED JAN 25 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260845- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 241 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS MAINLY THIS MORNING. SOME STORMS MAY BECOME SEVERE...PARTICULARLY EARLY THIS MORNING SOUTH OF A LINE FROM COMANCHE TO HILLSBORO TO CANTON. HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES ARE ALL POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE THIS MORNING...WHICH COULD RESULT IN FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON FOR MOST OF NORTH TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING SOUTH OF LINE FROM COMANCHE TO HILLSBORO TO CANTON.
In the hours before
Local storm report, Jan 25, 12:50 AM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1250 AM CST WED JAN 25 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM FLOOD LIPAN 32.52N 98.05W
01/25/2012 HOOD TX LAW ENFORCEMENT
LOW WATER CROSSINGS BARRICADED IN LIPAN. AS MUCH AS 2
FEET OF WATER OVER ROAD.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 6:14 PM CST | Special Weather Statement | FWD | Mills | 31 min |
| Jan 24, 7:32 PM CST | River Flood Warning | FWD | Hunt | 50 hr |
| Jan 24, 7:32 PM CST | River Flood Warning | FWD | Hunt, Rockwall | 56 hr |
| Jan 24, 7:52 PM CST | River Flood Warning | FWD | Collin | 57 hr |
| Jan 24, 7:52 PM CST | River Flood Warning | FWD | Denton | 48 hr |
| Jan 24, 8:21 PM CST | Areal Flood Advisory | FWD | Collin, Dallas, Grayson, Rockwall | 75 days |
| Jan 24, 8:49 PM CST | Areal Flood Advisory | FWD | Comanche, Erath | 116 min |
| Jan 24, 9:30 PM CST | River Flood Warning | FWD | Dallas | 18 hr |
| Jan 24, 9:36 PM CST | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 37 more | 14 hr |
| Jan 24, 10:02 PM CST | Areal Flood Advisory | FWD | Parker, Tarrant | 3 hr |
| Jan 24, 10:03 PM CST | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
| Jan 24, 10:07 PM CST | Areal Flood Advisory | FWD | Denton | 3 hr |
| Jan 24, 11:18 PM CST | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Jan 25, 12:40 AM CST | River Flood Warning | FWD | Parker | 18 hr |
| Jan 25, 12:44 AM CST | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jan 25, 12:55 AM CST | River Flood Warning | FWD | Dallas | 72 hr |
| Jan 25, 12:56 AM CST | Areal Flood Warning | FWD | Hood | 3 hr |
| Jan 25, 1:00 AM CST | Areal Flood Advisory | FWD | Denton | 3 hr |
| Jan 25, 3:25 AM CST | Areal Flood Advisory | FWD | Comanche | 3 hr |
| Jan 25, 3:28 AM CST | Areal Flood Advisory | FWD | Coryell, Hamilton | 3 hr |
| Jan 25, 3:29 AM CST | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Jan 25, 3:32 AM CST | Areal Flood Advisory | FWD | Erath, Palo Pinto, Parker | 3 hr |
| Jan 25, 3:37 AM CST | Areal Flood Advisory | FWD | Collin | 3 hr |
| Jan 25, 3:57 AM CST | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Jan 25, 4:00 AM CST | Areal Flood Advisory | FWD | Bosque, Dallas, Ellis, Hill, Hood, Johnson and 1 more | 3 hr |
| Jan 25, 6:02 AM CST | Areal Flood Advisory | FWD | Bosque, Collin, Dallas, Denton, Ellis, Hill and 7 more | 6 hr |
| Jan 25, 6:06 AM CST | Tornado Warning | FWD | Falls, Robertson | 24 min |
| Jan 25, 7:08 AM CST | River Flood Warning | FWD | Dallas | 12 hr |
| Jan 25, 7:32 AM CST | Special Weather Statement | FWD | Leon | 28 min |
| Jan 25, 7:43 AM CST | River Flood Warning | FWD | Tarrant | 4 hr |
| Jan 25, 7:54 AM CST | Flash Flood Warning | FWD | Collin, Dallas, Tarrant | 3 hr |
| Jan 25, 8:04 AM CST | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Kaufman, Leon, Limestone and 2 more | 6 hr |
| Jan 25, 8:17 AM CST | Special Weather Statement | FWD | Anderson | 58 min |
| Jan 25, 8:27 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 33 min |
| Jan 25, 8:35 AM CST | Areal Flood Advisory | FWD | Grayson | 4 hr |
| Jan 25, 9:05 AM CST | Special Weather Statement | FWD | Anderson | 25 min |
| Jan 25, 9:06 AM CST | River Flood Warning | FWD | Navarro | 63 hr |
| Jan 25, 9:06 AM CST | River Flood Warning | FWD | Dallas | 11 hr |
| Jan 25, 9:06 AM CST | River Flood Warning | FWD | Ellis, Kaufman | 3 days |
| Jan 25, 9:06 AM CST | River Flood Warning | FWD | Henderson, Navarro | 7 days |
| Jan 25, 9:39 AM CST | River Flood Warning | FWD | Comanche | 11 hr |
| Jan 25, 10:24 AM CST | River Flood Warning | FWD | Collin | 20 hr |
| Jan 25, 10:57 AM CST | Areal Flood Warning | FWD | Collin, Dallas | 3 hr |
| Jan 25, 1:27 PM CST | River Flood Warning | FWD | Limestone | 30 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.